Alert archive / Wisconsin / Freeze Warnings in 2019
Freeze Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Oct 11, 2019, 3:22 AM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Oct 11, 2019, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 3:22 AM CDT (08:22 UTC)
- In effect from
- Oct 11, 2019, 10:00 PM CDT
- Expired
- Oct 12, 2019, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS73 KARX 110822 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 322 AM CDT Fri Oct 11 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111630- /O.UPG.KARX.FZ.A.0001.191012T0300Z-191012T1300Z/ /O.NEW.KARX.FZ.W.0002.191012T0300Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 322 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central, north central, southwest and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...From 10 PM this evening to 9 AM CDT Saturday. * IMPACTS...Freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you have plants you want to keep alive, cover them or move them indoors. && $$
5 follow-up statements
709 WWUS73 KARX 111552 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1052 AM CDT Fri Oct 11 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-120400- /O.CON.KARX.FZ.W.0002.191012T0300Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1052 AM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * WHAT...Temperatures in the 28 to 32 degree range expected. * WHERE...Portions of central, north central, southwest and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...From this evening through Saturday morning. * IMPACTS...Freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you have plants you want to keep alive, cover them or move them indoors. && $$ LL
748 WWUS73 KARX 120229 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 929 PM CDT Fri Oct 11 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121030- /O.CON.KARX.FZ.W.0002.191012T0300Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 929 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Temperatures in the 28 to 32 degree range. * WHERE...Portions of central, north central, southwest and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...through Saturday morning. * IMPACTS...Freezing temperatures could kill crops and other plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you have plants you want to keep alive, cover them or move them indoors. && $$
024 WWUS73 KARX 120837 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 337 AM CDT Sat Oct 12 2019 ...A Freeze Warning Continues through 9 AM This Morning... .Temperatures are in lower and mid 30s early this morning. These temperatures are expected to fall to around 30 by sunrise. This will bring an end to the 2019 growing season for many locations. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121400- /O.CON.KARX.FZ.W.0002.000000T0000Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 337 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the 28 to 32 degree range. * WHERE...Portions of central, north central, southwest and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...through Saturday morning. * IMPACTS...Freezing temperatures could kill crops and other plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you have plants you want to keep alive, cover them or move them indoors. && $$ Boyne
998 WWUS73 KARX 121138 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 638 AM CDT Sat Oct 12 2019 ...A Freeze Warning Continues through 9 AM This Morning... .Temperatures outside of the Wisconsin and Mississippi river valleys have fallen to around 30 degrees early this morning. Elsewhere, temperatures are in the mid 30s. Many locations in northeast Iowa, southeast Minnesota, and central Wisconsin have seen an end to the 2019 growing season. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121400- /O.CON.KARX.FZ.W.0002.000000T0000Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 638 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the 28 to 32 degree range. * WHERE...Portions of central, north central, southwest and west central Wisconsin, north central and northeast Iowa and southeast Minnesota. * WHEN...through Saturday morning. * IMPACTS...Freezing temperatures could kill crops and other plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you have plants you want to keep alive, cover them or move them indoors. && $$ Boyne
508 WWUS73 KARX 121343 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 843 AM CDT Sat Oct 12 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121445- /O.EXP.KARX.FZ.W.0002.000000T0000Z-191012T1400Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 843 AM CDT Sat Oct 12 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... The Freeze Warning will be allowed to expire at 9 AM as temperatures continue to warm above freezing today. $$ LL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:00 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 3:00 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
300 AM CDT Fri Oct 11 2019
.SHORT TERM...(Today through Sunday)
Issued at 300 AM CDT Fri Oct 11 2019
Forecast highlights through the weekend include the coldest airmass
so far this fall season behind a strong cold front with
increasing confidence for the first widespread freeze of the
season. Overall, few changes were made to the forecast with
guidance in good agreement.
The well-advertised cold front continues to march east across the
area early today (visible clearly as a fine line in radar
reflectivity) with temps in the low 60s quickly plummeting into
the 40s behind the front. A smattering of showers and a few
storms continue near and ahead of the front within broad low/mid
level warm advection/moisture transport. The front will quickly
shift east this morning with showers diminishing, although could
see a lagging band of post-frontal showers associated with strong
mid-level height falls/frontogenesis with the upper trough this
morning. Mainly dry conditions are expected this afternoon, but
couldn't completely rule out a shower, especially to the north.
Otherwise, temps will go nowhere today, remaining in the 30s/40s
behind the front. Deep mixing with the cold advection will lead to
blustery west winds with gusts over 30 mph at times. An enhanced
pressure gradient south of a low 990s mb surface low along the
US/Canadian border will keep winds brisk tonight with consensus
for temps falling into the upper 20s/low 30s. As a result, will
convert the going freeze watch to a freeze warning for the area.
Anomalously cool temps will persist through the weekend as the area
remains entrenched in broad cyclonic upper level flow on the south
side of a deep upper low. As the upper low meanders a bit closer and
with a deep cold pool overhead, scattered rain/snow showers are
expected to rotate southeast across the area at times through the
weekend, highest chances across northern WI. Some light snow
accumulations are possibly mainly on grassy areas Saturday night
over northern WI but impacts will be minor. Winds will remain gusty
on Saturday and even into Sunday as the surface low gradually is
shunted north and east. Highs will remain mostly in the 40s through
the weekend with lows Saturday night again in the low 30s.
.LONG TERM...(Sunday night through Thursday)
Issued at 300 AM CDT Fri Oct 11 2019
Highlights into next week include a gradual warm-up through the
week (but still below average) and light precip chances Tuesday.
Operational/ensemble models show relatively good agreement through
the period.
The stubborn upper low finally moves to the east on Monday with a
brief period of surface ridging and zonal flow aloft. Another upper
trough will move across the Upper MS Valley on Tuesday with a weak
surface wave lifting across the Great Lakes Region. This will bring
potential for some light precip. High pressure looks to build
over the area then for mid-week with a return to dry weather.
Highs will rebound into the mid 40s to mid 50s by Tuesday with
only a short-lived downward trend on Wednesday behind the
associated cold front before temps continue to nudge upward late
in the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1040 PM CDT Thu Oct 10 2019
Cigs: IFR/MVFR expected through the better part of Friday as a low
pressure system works east across the region. Low clouds could start
to lift north later in the afternoon/evening Friday, but could come
back just as quick Sat on the backside of the departing low.
WX/vsby: on and off showers tonight ahead of that low pressure
system. Perhaps a few more spotty showers in the afternoon. Will
keep -SHRA for tonight, but not add for the later portion of the
forecast where coverage not as certain. Generally minor impacts on
vsby from showers.
Winds: tight pressure gradient going to keep winds stiff/gusty
through the period. Winds will swing to the west/southwest with
passage of cold front...before 05z at KRST and closer to 09z for
KLSE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for
WIZ017-029-032>034-041>044-053>055-061.
MN...Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for
MNZ079-086>088-094>096.
IA...Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for
IAZ008>011-018-019-029-030.
&&
SHORT TERM...JM
LONG TERM...JM
AVIATION...RieckHazardous weather outlook, Oct 10, 2:20 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 220 PM CDT Thu Oct 10 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 220 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight An isolated thunderstorm is possible tonight but severe weather is not expected. Minor flooding will continue along portions of the Mississippi River and near the Wisconsin River in southwest Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A FREEZE WATCH is in effect for Friday night into Saturday morning. Sharply colder temperatures will begin to arrive Friday, with much of the area dropping near or below freezing each night through the weekend. Minor flooding will continue along portions of the Mississippi River into early next week. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
Nearby
Freeze Warnings in Wisconsin, 2019Freeze Warnings in Iowa, 2019Freeze Warnings in Minnesota, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.